Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 15, NWS Tulsa, OK

December 27, 20254 counties in Arkansas; 18 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Dec 27, 2025, 12:23 PM CST for 4 counties in Arkansas; 18 counties in Oklahoma. It took effect at Dec 28, 2025, 6:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 12:23 PM CST (18:23 UTC)
In effect from
Dec 28, 2025, 6:00 AM CST
Expired
Dec 28, 2025, 7:02 PM CST
In force
13 hr
Issued by
NWS Tulsa, OK
All 22 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS74 KTSA 271823
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1223 PM CST Sat Dec 27 2025

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-280630-
/O.NEW.KTSA.WI.Y.0015.251228T1200Z-251229T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Pawnee, Miami, Wagoner, Springdale,
Bartlesville, Van Buren, Pawhuska, Huntsville, Okemah, Sapulpa,
Fort Smith, Vinita, Berryville, Stigler, Charleston, Stilwell,
Grove, Checotah, Tahlequah, Nowata, Eureka Springs, Okmulgee,
Poteau, Fayetteville, Tulsa, Claremore, Ozark, Pryor, Muskogee,
Rogers, Jay, Bentonville, and Sallisaw
1223 PM CST Sat Dec 27 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...From 6 AM to 9 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
380 
WWUS74 KTSA 280529
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1129 PM CST Sat Dec 27 2025

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-281730-
/O.CON.KTSA.WI.Y.0015.251228T1200Z-251229T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Stigler, Pawhuska, Tulsa, Pawnee, Rogers,
Nowata, Fort Smith, Jay, Grove, Sapulpa, Van Buren, Wagoner,
Bentonville, Poteau, Springdale, Checotah, Berryville, Muskogee,
Huntsville, Okmulgee, Stilwell, Claremore, Ozark, Vinita, Pryor,
Eureka Springs, Okemah, Fayetteville, Charleston, Bartlesville,
Sallisaw, Tahlequah, and Miami
1129 PM CST Sat Dec 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...From 6 AM to 9 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
881 
WWUS74 KTSA 281835
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1235 PM CST Sun Dec 28 2025

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-290300-
/O.CON.KTSA.WI.Y.0015.000000T0000Z-251229T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Stilwell, Stigler, Eureka Springs,
Bentonville, Bartlesville, Okmulgee, Berryville, Van Buren,
Muskogee, Ozark, Springdale, Claremore, Tulsa, Fort Smith,
Pawnee, Vinita, Fayetteville, Checotah, Charleston, Jay,
Tahlequah, Pawhuska, Grove, Rogers, Sapulpa, Miami, Nowata,
Huntsville, Poteau, Wagoner, Sallisaw, Okemah, and Pryor
1235 PM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
972 
WWUS74 KTSA 290102
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
702 PM CST Sun Dec 28 2025

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-290215-
/O.CAN.KTSA.WI.Y.0015.000000T0000Z-251229T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Stilwell, Vinita, Pawhuska, Charleston,
Jay, Tahlequah, Stigler, Sallisaw, Fayetteville, Muskogee,
Springdale, Berryville, Okmulgee, Claremore, Rogers, Ozark,
Wagoner, Miami, Bentonville, Eureka Springs, Bartlesville, Pryor,
Pawnee, Huntsville, Poteau, Okemah, Tulsa, Van Buren, Checotah,
Sapulpa, Nowata, Fort Smith, and Grove
702 PM CST Sun Dec 28 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts have decreased below 40 mph across the area, therefore 
the threat of impactful wind has ended.

$$

69

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:53 AM CST, 30 minutes earlier. Its key messages:

  • Updated at 1149 AM CST Sat Dec 27 2025
  • Well above average temperatures will continue on Saturday. Record highs are expected with all-time December record highs also possible.
  • Strong cold front arrives Sunday bringing a chance for showers and maybe a few storms as well. Much colder temps, more typical of late December, can be expected to start next week.
  • More areas of fog possible tonight/Saturday morning, with best potential across the Lower Arkansas River Valley and far southeast Oklahoma.
Area forecast discussion, Dec 27, 11:53 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1153 AM CST Sat Dec 27 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1149 AM CST Sat Dec 27 2025

 - Well above average temperatures will continue on Saturday.
   Record highs are expected with all-time December record highs
   also possible.

 - Strong cold front arrives Sunday bringing a chance for showers
   and maybe a few storms as well. Much colder temps, more typical of
   late December, can be expected to start next week.

 - More areas of fog possible tonight/Saturday morning, with best
   potential across the Lower Arkansas River Valley and far
   southeast Oklahoma.

&&

.SHORT TERM...
(Through Saturday Night)
Issued at 1040 PM CST Fri Dec 26 2025

The boundary that brought some drier, though not much cooler air
into the region on Friday will wash out/retreat back north by
Saturday morning in response to falling surface pressure across
the High Plains. Areas of fog will once again be possible during
the morning hours Saturday as moisture returns to the area while
the boundary retreats and winds remain light. Will maintain higher
fog coverage over portions of the Lower Arkansas River Valley and
far southeast Oklahoma that have been persistent to fog over the
last several mornings. Elsewhere, more patchy fog will be
observed, mainly in more sheltered valley locations. Another very
warm and humid day will be on tap for late December. Highs will
once again approach all time December record values near 80
Saturday afternoon, though increasing high and mid cloud cover
could keep temps from reaching their full potential. Southwesterly
winds will also return as the pressure gradient tightens due to a
deepening surface low over the Central Plains. Overnight lows on
Saturday will also be very warm, mostly in the mid 60s, as winds
continue to remain gusty through the night.

Bowlan

&&

.LONG TERM...
(Sunday through Friday)
Issued at 1040 PM CST Fri Dec 26 2025

A big change is still on the way for Sunday. A longwave trough
digging into the western CONUS will phase with a quick moving
shortwave dropping southeast out of Canada Sunday morning. This will
bring a strong Arctic front into the region, approaching northeast
Oklahoma by the mid morning hours Sunday. Ahead of the boundary,
Sunday morning, temperatures will warm into the upper 60s to mid
70s, though thick cloud cover will limit warming before the arrival
of the front. A strong low level jet preceding the frontal boundary
will also serve to focus an area of isentropic ascent across the
area Sunday morning. With the ample moisture in place, some areas
of drizzle or very light showers have been added in during this
timeframe to accommodate this scenario. Any precipitation amounts
will be a few hundredths at most. The front is progged to arrive
near the I-44 corridor by around noon. The result will be rapidly
falling temperatures, likely 20-30 degrees over just a couple of
hours, along with strong northerly winds with gusts near advisory
level (40mph) likely across northeast Oklahoma during the
afternoon.

As the front progresses southeastward into the afternoon and
evening, it will interact with the warm, moist airmass in place to
bring increasing shower/storm chances. Very warm mid level
temperatures will inhibit much in the way of convection early in the
afternoon across northeast Oklahoma. But, mid level temps should
cool enough by late afternoon as the mid level trough moves closer
to the local region, that at least some limited instability can
develop. Therefore, a broken line of thunderstorms will become
possible along the frontal zone from late afternoon through early
evening across southeast Oklahoma and western Arkansas. Better
synoptic forcing associated with the shortwave and better frontal
convergence will remain northeast of the local region closer to the
surface low over central Missouri. Thus, widespread convection and
more meaningful rainfall is not forecast at this time for our area,
but some locations should see some much needed rainfall Sunday
afternoon and evening. Widespread severe weather is not expected,
owing to the reasons mentioned above, but sufficient deep layer
shear could support a more organized, stronger storm or two late in
the day Sunday.

The parent trough axis will lag behind the frontal push somewhat,
which could lead to some lingering light precipitation over
northeast Oklahoma and northwest Arkansas into Sunday night as the
cold air really moves in. Thus a brief changeover to a light wintry
mix or snow flurries will be possible Sunday night. Amounts look to
be largely negligible and mostly non impactful in terms of travel
hazards as deep layer dry air pushes in by this time. Temperatures
will drop into the 20s overnight Sunday, with continued breezy
northerly winds causing wind chill values to bottom out in the low
to mid teens across a good chunk of northeastern Oklahoma and
northwest Arkansas, with lower 20s expected further south.

Temperatures remain cold on Monday as most places will see highs
staying in the 30s, while northerly winds become lighter during the
day, easing the wind chill effect by afternoon. Monday night will be
the coldest night as the Canadian surface high settles over the
region and temperatures drop into the lower 20s to mid teens. Thus,
Tuesday will start off cold, but temperatures look to quickly
rebound as the surface high shifts southeastward and modest
southwesterly downslope winds develop Tuesday afternoon.
Temperatures warm back above normal for the last day of 2025 on
Wednesday into the 50s. Guidance has come into better agreement on
another, weaker front moving through the region on Thursday,
knocking temps back a bit heading into the weekend. Outside of
scattered shower/storm chances on Sunday, the forecast remains dry
heading into January.

Bowlan

&&

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Sat Dec 27 2025

Clouds will begin to increase tonight and early Sunday ahead of
a strong cold front that crosses the area on Sunday and Sunday night.
Low-level wind shear potential will increase tonight in eastern
Oklahoma. Scattered showers will begin to develop near the end of the
TAF period in northeast Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  67  68  25 /   0  10  10   0
FSM   82  65  73  27 /   0  10  50  10
MLC   82  68  73  27 /   0   0  30   0
BVO   76  63  64  22 /   0  10  10   0
FYV   79  67  70  22 /   0  10  50  10
BYV   78  65  70  21 /   0  10  50  10
MKO   79  67  71  26 /   0  10  40   0
MIO   75  67  68  22 /   0  10  30   0
F10   82  67  71  27 /   0  10  20   0
HHW   80  66  74  30 /   0   0  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...08
Hazardous weather outlook, Dec 27, 4:18 AM CST, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
418 AM CST Sat Dec 27 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
418 AM CST Sat Dec 27 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Mainly west-central Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Morning.

DISCUSSION...
A few areas of patchy fog will develop this morning, especially in
west-central Arkansas, but some fog may occur anywhere. By late
morning breezy southerly winds will develop. The combination of
these winds with existing dry conditions and warm temperatures
will promote a limited fire weather danger. High temperatures will
be very warm for this time of year.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...High Wind Potential.
TUESDAY TO FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A strong cold front moves through Sunday, with breezy southerly
winds switching to northerly. A few showers and perhaps a
thunderstorm are possible. Much cooler air will move in, with
highs on Monday well below normal. Temperatures warm back up into
mid week.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.